Brief and to the point this update, but regular readers will recall a previous article I wrote accounting the tribulation of an Italian bodybuilder who was hospitalized after ingesting five grams of yohimbine. It wasn’t a pretty picture, and neither is this one. The previous article made note of the ability of yohimbine to increase blood flow to the body’s periphery, including the penis. This is apt because a new article from the Journal of Medical Toxicology discusses the ingestion of yohimbine leading to what they eloquently describe as “intractable priapism”, or in other words, re-read the title of this article. I am assuming that many LOL’s are being had right now, but enjoy it while you can because the next two points will wipe the smile off your face.
Firstly, some companies have been known to put yohimbine in their products that may not necessarily be directed towards fat loss. This is done purely so the user “feels” it and thinks it is working. I’m sure a lot of brosephs in the US associate growth with anxiety and a lovely tight feeling in their chests. What I dislike about this is when it is disguised either by a synonym, or tucked away in a long proprietary blend list.
Secondly, and finally, I must mention that the guy with intractable priapism was not given a pill to take in order to fix the problem. He had to go into the operating room and have his “member” drained of blood. I am wincing as I type this.
Not laughing now, are we?
Source: Myers A, Barrueto F Jr. Refractory priapism associated with ingestion of yohimbe extract. J Med Toxicol. 2009 Dec;5(4):223-5.